Alert archive / Ohio / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 5, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Apr 1, 2007, 7:37 PM EDT for Ashtabula County, Ohio. It was in force for 23 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 1, 2007, 7:37 PM EDT (23:37 UTC)
- Expired
- Apr 1, 2007, 8:00 PM EDT
- In force
- 23 min
- Issued by
- NWS Cleveland, OH
- Area
- Counties, with a storm outline in the text
County Ashtabula County, OH
The radar
The Cleveland radar (KCLE), 112 km from the middle of the area, began a volume at 23:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 1, 7:49 PM EDT | HAIL 0.75 | 5 Ssw Conneaut, OH |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 11.6 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- -207 J/kg
- Mixed-layer LCL
- 914 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 162 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KCLE 012336
SVRCLE
OHC007-020000-
/O.NEW.KCLE.SV.W.0005.070401T2337Z-070402T0000Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
737 PM EDT SUN APR 1 2007
THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ASHTABULA COUNTY IN NORTHEAST OHIO
* UNTIL 800 PM EDT
* AT 734 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS
STORM WAS LOCATED NEAR ASHTABULA...AND MOVING NORTHEAST AT 15 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO NORTH
KINGSVILLE AND CONNEAUT
LAT...LON 4180 8052 4173 8075 4189 8085 4190 8081
4192 8079 4191 8077 4193 8077 4192 8075
4194 8062 4196 8060 4197 8055 4199 8052
$$1 follow-up statement
000
WWUS51 KCLE 020005
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
804 PM EDT SUN APR 1 2007
OHC007-020014-
/O.EXP.KCLE.SV.W.0005.000000T0000Z-070402T0000Z/
ASHTABULA OH-
804 PM EDT SUN APR 1 2007
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN ASHTABULA COUNTY
EXPIRED AT 800 PM EDT...
THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS MOVED
EAST AND OUT OF ASHTABULA COUNTY. THEREFORE THE WARNING HAS EXPIRED
AS SCHEDULED.
LAT...LON 4180 8052 4173 8075 4189 8085 4190 8081
4192 8079 4191 8077 4193 8077 4192 8075
4194 8062 4196 8060 4197 8055 4199 8052
$$
LEINSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 1, 7:05 PM EDT, 32 minutes earlier.
Area forecast discussion, Apr 1, 7:05 PM EDT, 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 705 PM EDT SUN APR 01 2007 .AVIATION (00Z-24Z)... COLD FRONT ABOUT TO MOVE INTO NWRN PA WITH ASSOCIATED CONVECTION WEAKENING AND ABOUT TO MOVE EAST OF THE AREA AS WELL. ACROSS THE NORTH CENTRAL COUNTIES OF OHIO THE DRY SLOT BEHIND THE FRONT HAS ALLOWED SKIES TO CLEAR. TO THE WEST VFR BKN-OVC CIGS AND SCT SHWRS ARE MOVING IN ASSOCIATED WITH THE UPPER LOW. EXPECT THESE CLOUDS AND SHOWERS TO SKIM THE AREA DURING THE NIGHT ALTHOUGH DO NOT XPC CONDS TO GO BELOW VFR. DRIER AIR WILL MOVE INTO THE AREA LATE TONIGHT AND MONDAY SO WL JUST GO WITH SCT CLOUDS MONDAY. WINDS WILL REMAIN GUSTY THROUGH THE NIGHT FROM THE SW. && .SHORT TERM (TONIGHT-WEDNESDAY)... WARM FRONT JUST EAST OF ERIE PA...WITH THE COLD FRONT NEAR A CLE TO COLUMBUS LINE. CLUSTERS/BROKEN LINES OF TSRA FROM SW PA INTO SRN KY ALONG PREFRONTAL TROUGH. A FEW TSRA DEVELOPING ALONG THE FRONTAL BOUNDARY...BUT SO DRY BEHIND FRONT AND TSRA SOUTH OF AREA SEEM TO BE CUTTING OFF LL MOISTURE...THAT TSRA HAVING A HARD TIME DEVELOPING. EXPECT SCATTERED THUNDERSTORMS ERN PORTION OF THE FORECAST AREA THIS EVENING RIGHT AHEAD OF THE FRONT. ENOUGH SHEAR AHEAD OF FRONT THAT AN ISOLATED DOWNBURST IS NOT OUT OF THE QUESTION. CURRENTLY SPC HAS THE EASTERN HALF OF THE FORECAST AREA IN SLIGHT RISK. SEEMS TO BE GREATER POTENTIAL SOUTH OF THE FORECAST AREA. UPPER LEVEL TROUGH NOW INTO CENTRAL GREAT LAKES WILL SWING ACROSS FORECAST AREA OVERNIGHT. THIS WILL KICK OFF SOME SCATTERED RAIN SHOWERS. AN ISOLATED TSRA IS NOT OUT OF THE QUESTION WITH THE STEEP LAPSE RATE. TROUGH WILL BE EAST OF AREA BY RUSH HOUR...THEN UNDER THE INFLUENCE OF SFC RIDGE REST OF MONDAY. BEST CHC OF TSRA WILL BE TUESDAY EVENING...AHEAD OF A STRONG ARCTIC FRONT. POTENTIAL DOES EXIST FOR SEVERE TSRA TUESDAY AFTERNOON/EVENING. MODELS IN GOOD AGREEMENT MOVING FRONT THROUGH AREA EARLY WEDNESDAY. EXPECT SCATTERED TSRA TO REACH TOL AREA LATE TUESDAY AFTERNOON...THEN MOVING ACROSS FORECAST AREA DURING THE EVENING HOURS. EXPECT FALLING TEMPS WEDNESDAY...AS FRONT MOVES THROUGH EARLY WEDNESDAY MORNING. HIGH TEMP ON WEDNESDAY LIKELY BEFORE NOON. && .LONG TERM(WEDNESDAY NIGHT-SUNDAY)... NO MAJOR CHANGES TO EXTENDED... LITTLE CHANGE FROM YDY PATTERN WITH LARGE UPPER LOW ACROSS CENTRAL GREAT LAKES WEDNESDAY NIGHT...FINALLY DRIFTING INTO NEW ENGLAND SATURDAY. WITH 850 TEMPS DIPPING BELOW -10C POTENTIAL STILL EXISTS FOR SNOW...MAINLY ACROSS THE EASTERN PORTIONS OF THE FORECAST AREA. NORMALLY NEED 1000-850MB THICKNESS VALUES BELOW 1295M TO SEE ALL SNOW...AND THE GFS HAS VALUES BELOW 1290 FOR MOST OF THE THU AND FRIDAY PERIOD SO KEEPING PCPN ALL SNOW SHOULD NOT BE A PROBLEM. LITTLE CHANGE FROM PREVIOUS EXTENDED FORECAST WITH BROAD AND DEEP CYCLONIC FLOW WITH A SERIES OF TROUGHS ROTATING ACROSS THE AREA AROUND THE UPPER LOW WILL KEEP SCATTERED SHOWERS ACROSS THE AREA THU INTO SATURDAY...ESPECIALLY WITH SOME INSTABILITY TYPE SHOWERS EXPECTED. DOUBT THERE WILL BE MUCH LAKE EFFECT WITH THE LAKE BEING SO COLD...BUT THE POTENTIAL CERTAINLY EXISTS FOR SOME LAKE ENHANCEMENT IN THE SNOWBELT. MODELS TRENDS END OF PERIOD ALL HINT AT RIDGE FINALLY BUILDING ACROSS THE OHIO VALLEY/GREAT LAKES MONDAY...WITH THE ECMWF BEING THE QUICKEST AND THE GFSLR BEING THE SLOWEST. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. && SHORT TERM...DJB LONG TERM...DJB AVIATION...TK
Hazardous weather outlook, Apr 1, 5:08 AM EDT, 14 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 508 AM EDT SUN APR 1 2007 LEZ142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-089- PAZ001>003-020915- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- MAUMEE BAY OH TO RENO BEACH OH BEYOND 5 NM OF SHORE- RENO BEACH TO THE ISLANDS OH BEYOND 5 NM OF SHORE- THE ISLANDS TO VERMILION OH BEYOND 5 NM OF SHORE- VERMILION TO AVON POINT OH BEYOND 5 NM OF SHORE- AVON POINT TO WILLOWICK OH BEYOND 5 NM OF SHORE-WILLOWICK TO GENEVA- ON-THE-LAKE OH BEYOND 5 NM OF SHORE-GENEVA-ON-THE- LAKE TO CONNEAUT OH BEYOND 5 NM OF SHORE- CONNEAUT OH TO RIPLEY NY BEYOND 5 NM OF SHORE-LUCAS-WOOD-OTTAWA- SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND- HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD- RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX- ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA- 508 AM EDT SUN APR 1 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. A COLD FRONT WILL BE IN THE AREA THIS AFTERNOON AND EVENING. IT IS POSSIBLE THAT A FEW OF THE THUNDERSTORMS COULD BECOME SEVERE. THE MAIN THREAT WILL BE DAMAGING WIND AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. A STRONG COLD FRONT WILL MOVE ACROSS THE FORECAST AREA TUESDAY EVENING AND NIGHT. SOME OF THE THUNDERSTORMS COULD BECOME SEVERE. THIS FRONT WILL BRING IN PLENTY OF COLD AIR AND WILL CAUSE SOME LAKE EFFECT SNOW SHOWERS. HOW MUCH SNOW IN THE SNOW BELT IS STILL A QUESTION AND LATER FORECASTS WILL HAVE TO BE MONITORED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. KIELTYKA
Nearby
Severe Thunderstorm Warnings in Ohio, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.